MAUDE Adverse Event Report: ANGIODYNAMICS, INC SCHON XL DOUBLE LUMEN CATHETER 20CM; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS,

ANGIODYNAMICS, INC SCHON XL DOUBLE LUMEN CATHETER 20CM; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS,
Catalog Number H787108007025
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Angiodynamics has notified the schon dialysis catheter manufacturer of this complaint event.The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported: we placed a schon xl non-tunneled catheter today.It aspirated and flushed with no issue.Patient was sent to the main hospital to collect stem cells.While there, the hub of the catheter was bubbling; a sign of air being aspirated.A crack in the hub was suspected, and the patient was brought back for a catheter exchange.The patient suffered no harm or injury due to this event.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a 20cm schon xl dialysisi catheter.A crack was observed when a syringe with water was attached, when flushed it was then noted water coming from the blue hub (venous luer).The customer's complaint description is confirmed.The device was forwarded to angiodynamics' supplier of this product for evaluation, root cause determination and corrective action.Supplier stated: "multiple pictures under magnification were provided by the customer for evaluation, all of them clearly shows a crack located in the venous luer.Therefore, the reported failure mode is confirmed".Although the complaint description is confirmed, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user, states; "it is recommended that only luer lock (threaded) connections be used with this catheter (including syringes, bloodlines, iv tubing and injection caps).Repeated over tightening of bloodlines, syringes and caps will reduce connector life and could lead to potential connector failure.Inspect the catheter frequently for nicks, scrapes, cuts, etc.Which could impair it performance." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SCHON XL DOUBLE LUMEN CATHETER 20CM
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS,
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key9124786
Report Number1319211-2019-00089
Device Sequence Number2614525
Product Code MSD
UDI-Device IdentifierH787108007025
UDI-PublicH787108007025
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Catalogue NumberH787108007025
Device Lot NumberMNLN680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;